Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 23, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Mar 2, 2014, 3:27 PM CST for 14 counties in South Dakota. It took effect at Mar 2, 2014, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 3:27 PM CST (21:27 UTC)
- In effect from
- Mar 2, 2014, 9:00 PM CST
- Expired
- Mar 3, 2014, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
Counties Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Miner County, SD, Sanborn County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS43 KFSD 022127 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 327 PM CST SUN MAR 2 2014 SDZ038-050-052>054-057>060-063>065-068-069-030530- /O.NEW.KFSD.WC.Y.0023.140303T0300Z-140303T1600Z/ BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 327 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. * WIND...NORTHWEST WINDS AROUND 5 MPH WILL BECOME LIGHT THIS EVENING...AND THEN INCREASE OUT OF THE SOUTH TO 5 TO 10 MPH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097- SDZ039-040-055-056-030530- /O.EXT.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... MADISON...FLANDREAU 327 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY... * WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-066-067-070-071- 030530- /O.EXT.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA- TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 327 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY... * WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
3 follow-up statements
797 WWUS43 KFSD 030344 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 944 PM CST SUN MAR 2 2014 IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097- SDZ039-040-055-056-031145- /O.CON.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LINCOLN- LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-KINGSBURY- BROOKINGS-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER... HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA... WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD... PIPESTONE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... MADISON...FLANDREAU 944 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WIND...LIGHT AND VARIABLE WINDS OVERNIGHT WILL INCREASE OUT OF THE SOUTH TO AROUND 10 MPH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-066-067-070-071- 031145- /O.CON.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA- TURNER-LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 944 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WIND...NORTH WINDS OF 5 TO 10 MPH WILL BECOME LIGHT AND VARIABLE...THEN INCREASE OUT OF THE SOUTH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ038-050-052>054-057>060-063>065-068-069-031145- /O.CON.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/ BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 944 PM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * WIND...NORTHWEST WINDS AROUND 5 MPH WILL BECOME LIGHT THIS EVENING...AND THEN INCREASE OUT OF THE SOUTH TO 5 TO 10 MPH MONDAY MORNING. * WIND CHILL VALUES...THE WINDS COMBINED WITH THE BITTERLY COLD AIR MASS WILL ON AVERAGE PRODUCE WIND CHILLS OF 20 TO 25 DEGREES BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
684 WWUS43 KFSD 030920 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 AM CST MON MAR 3 2014 MNZ071-072-080-081-089-090-097-SDZ040-056-031030- /O.CAN.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS- MOODY- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS... FLANDREAU 320 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. CLOUD COVER HAS MODERATED TEMPERATURES SOME EARLY TODAY. WIND CHILL READINGS WILL LIKELY HOVER FROM AROUND 5 BELOW TO 15 DEGREES BELOW ZERO UNTIL MID MORNING. $$ MNZ098-031030- /O.CAN.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/ ROCK- INCLUDING THE CITY OF...LUVERNE 320 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WIND CHILL ADVISORY. WINDS WILL BE NEAR CALM THROUGH THE EARLY MORNING. THEREFORE DESPITE THE AIR TEMPERATURE BEING VERY COLD...WIND CHILL VALUES WILL LIKELY STAY CLOSE TO THE AIR TEMPERATURE. $$ IAZ001-012-020-031-NEZ013-014-SDZ061-062-066-067-070-071-031600- /O.CON.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 320 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND...WINDS WILL BE LIGHT EARLY TODAY. * WIND CHILL VALUES...DUE TO VERY COLD AIR TEMPERATURES...WIND CHILL VALUES WILL HOVER CLOSE TO 20 DEGREES BELOW ZERO THROUGH MID MORNING DESPITE THE LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-SDZ039-055-031600- /O.CON.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-KINGSBURY- LAKE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...DE SMET... ARLINGTON...LAKE PRESTON...MADISON 320 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND...WINDS WILL BE LIGHT EARLY TODAY. * WIND CHILL VALUES...DUE TO VERY COLD AIR TEMPERATURES...WIND CHILL VALUES WILL HOVER CLOSE TO 20 DEGREES BELOW ZERO THROUGH MID MORNING DESPITE THE LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ SDZ038-050-052>054-057>060-063>065-068-069-031600- /O.CON.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/ BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 320 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WIND...SOUTH TO SOUTHEAST WINDS WILL AVERAGE 5 TO 15 MPH EARLY TODAY. * WIND CHILL VALUES...THE WINDS COMBINED WITH VERY COLD AIR WILL PRODUCE WIND CHILLS OF 20 BELOW TO 25 DEGREES BELOW ZERO EARLY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
405 WWUS43 KFSD 031555 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 AM CST MON MAR 3 2014 IAZ001-012-020-031-NEZ013-014-SDZ061-062-066-067-070-071-031700- /O.EXP.KFSD.WC.Y.0021.000000T0000Z-140303T1600Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-DIXON-DAKOTA-MCCOOK-MINNEHAHA-TURNER- LINCOLN-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 955 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL IMPROVE TO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS AFTERNOON. $$ IAZ002-003-013-014-021-022-032-SDZ039-055-031700- /O.EXP.KFSD.WC.Y.0022.000000T0000Z-140303T1600Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-KINGSBURY- LAKE- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...DE SMET... ARLINGTON...LAKE PRESTON...MADISON 955 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL IMPROVE TO THE SINGLE DIGITS BELOW ZERO BY THIS AFTERNOON. $$ SDZ038-050-052>054-057>060-063>065-068-069-031700- /O.EXP.KFSD.WC.Y.0023.000000T0000Z-140303T1600Z/ BEADLE-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS-HUTCHINSON-BON HOMME-YANKTON- INCLUDING THE CITIES OF...HURON...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...CHAMBERLAIN... KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES...MARTY... ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP... TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...YANKTON 955 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... WIND CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO THIS MORNING WILL IMPROVE TO THE SINGLE DIGITS BELOW AND ABOVE ZERO BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 10:54 AM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Mar 2, 10:54 AM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 AM CST SUN MAR 2 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 326 AM CST SUN MAR 2 2014
WITH SNOW OUT OF THE PICTURE...THE OBVIOUS FEATURE FOR TODAY IS THE
RECORD COLD. ARCTIC AIR AND SNOW COVER PRETTY MUCH GUARANTEES SOME
DAILY RECORD LOW MAXIMUMS WITH ACTUAL HIGHS AT OR A LITTLE BELOW
ZERO. ENOUGH WIND WILL REMAIN TO KEEP THE WIND CHILL WARNING AND
ADVISORY THROUGH THIS MORNING AND THE ADVISORY EAST OF THE JAMES
RIVER THROUGH THE DAY. WILL KEEP THESE HIGHLIGHTS AS WE HAVE HAD
THEM...USING THE DISCRETION THAT WHILE WIND CHILLS WILL TECHNICALLY
STAY AT ADVISORY LEVELS INTO TONIGHT...AT LEAST IN THE EAST...WINDS
WILL GET QUITE LIGHT...BUT THIS CAN BE REVISITED DURING THE DAY.
PATCHY MID CLOUDS MOVING OVER THE AREA SHOULD GENERALLY
DECREASE...THOUGH SOME MORE MAY MOVE OVER THE SOUTHWEST CORNER OF
THE AREA LATER. FOR TONIGHT...TEMPERATURES WILL DROP TO QUITE COLD
LEVELS AGAIN...10 TO 20 BELOW...WITH THOSE LIGHT WINDS...ALTHOUGH
SOME LEVELING OFF AND A LITTLE WARMING SHOULD TAKE PLACE WEST LATE
TONIGHT AS WEAK LOW LEVEL WARM ADVECTION STARTS. ALSO...CLOUDS ARE
EXPECTED TO INCREASE AGAIN FROM THE WEST LATE TONIGHT...THOUGH NO
PRECIPITATION SHOULD THREATEN WITH LITTLE OR NO LIFT AND DRY AIR
BELOW THE MID LEVELS.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 326 AM CST SUN MAR 2 2014
BIGGEST CHALLENGE FOR MONDAY IS HOW MUCH WE CAN WARM WITH FRESH SNOW
COVER. GFS AND ECMWF SHOW FAIR AMOUNT OF WARMING INTO OUR WESTERN CWA
DURING THE AFTERNOON AND QUESTION IS HOW MUCH OF THAT WILL TRANSLATE
TO THE SURFACE. GIVEN THE FRESH SNOW...NOT ONLY IN PLACE BUT
UPSTREAM...ALONG WITH SOUTHEASTERLY LOW LEVEL FLOW BENEATH THE
INVERSION...OPTED TO STICK CLOSER TO COOLER GUIDANCE VALUES. THIS
GIVES UPPER SINGLE DIGITS IN OUR EAST AND UPPER TEENS IN THE FAR
SOUTHWEST...BUT POTENTIAL IS THERE FOR READINGS ABOUT 5-7 DEGREES
WARMER IF BOUNDARY LAYER MIXING IS DEEPER THAN ANTICIPATED.
MONDAY NIGHT WAVE LOOKS TO TRACK A LITTLE FARTHER NORTHEAST THAN
EARLIER RUNS...SO HAVE TRIMMED BACK POPS THERE TO JUST A SLIGHT
CHANCE IN OUR FAR NORTHEAST. BIGGER CHANGE IN PRECIPITATION CHANCE
IS FOR TUESDAY/TUESDAY NIGHT PERIOD THOUGH. 02/00Z RUNS OF BOTH GFS
AND ECMWF HAVE TRENDED FASTER WITH THE STRONGER WAVE TRACKING ACROSS
THE REGION...RESULTING IN LIGHT SNOW ZIPPING THROUGH DURING THE DAY
ON TUESDAY...FOLLOWED BY DRYING CONDITIONS TUESDAY NIGHT. MOISTURE
AND LIFT ALSO FOCUSED A LITTLE FARTHER NORTHEAST THAN WITH PREVIOUS
TUESDAY NIGHT WAVE...SO HAVE HIGHEST POPS NORTHEAST OF KMHE-KSLB
LINE WITH JUST SLIGHT CHANCE INTO THE MISSOURI VALLEY. STILL LOOKS
LIKE RELATIVELY LIGHT AMOUNTS...AROUND AN INCH OR LESS FROM EAST
CENTRAL SD INTO SOUTHWEST MN. TEMPS JUST SLIGHTLY WARMER THAN
MONDAY...WITH HIGHS GENERALLY MID TEENS TO LOWER 20S.
LONGER RANGE WEDNESDAY THROUGH SATURDAY STILL PLAGUED BY LACK OF
MODEL CONSENSUS REGARDING TIMING/STRENGTH OF MID-UPPER LEVEL WAVES
IN FAST WEST-NORTHWEST FLOW. FAIR AGREEMENT IN KEEPING DRY WEATHER
IN OUR AREA THROUGH WEDNESDAY AS SHARPER WAVE SLIDES THROUGH WESTERN
NEBRASKA AND KEEPS PRECIP CHANCE FOCUSED SOUTHWEST OF US. WEDNESDAY
NIGHT AND THURSDAY SEES A STRONGER TROUGH MOVING ACROSS THE CANADIAN
PRAIRIES...WITH SOME QUESTION HOW FAR SOUTH INTO THE NORTHERN PLAINS
ANY WEAKER ENERGY WILL TRACK. OPTING TO LEAVE THESE PERIODS ON THE
DRIER SIDE AS WELL...WITH JUST SOME SMALL POPS IN OUR FAR NORTH.
LOOKS A LITTLE BETTER FOR SOME ENERGY SLIDING FARTHER SOUTH INTO OUR
AREA THURSDAY NIGHT OR FRIDAY...THOUGH STILL SOME TIMING DIFFERENCES
SO WILL KEEP POPS ON THE LOW SIDE IN 20-30 PERCENT RANGE...FOLLOWED
WITH DRYING BY SATURDAY. AS FAR AS TEMPERATURES...THURSDAY CONTINUES
TO LOOK LIKE WARMEST DAY...THOUGH DIFFERENCES IN TIMING NOTED ABOVE
LEAD TO COOLER GFS THAN PREVIOUS RUNS/CONSENSUS. WILL STICK WITH
WARMER TREND OF HIGHS IN 30S/40S FOR NOW...BUT THIS REMAINS A PERIOD
OF UNCERTAINTY. FRIDAY/SATURDAY STILL LOOK GOOD WITH COOLER HIGHS IN
THE 20S AND 30S...THOUGH STILL RELATIVELY MILD COMPARED TO THE START
OF THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1053 AM CST SUN MAR 2 2014
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. LIGHT NORTHERLY WINDS
TODAY WILL TRANSITION TO LIGHT SOUTHERLY TOMORROW WITH INCREASING
HIGH CLOUDS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ061-062-
066-067-070-071.
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR SDZ050-057>060-
063>065-068-069.
WIND CHILL WARNING UNTIL NOON CST TODAY FOR SDZ038>040-052>056.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR SDZ039-040-
055-056.
MN...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ098.
WIND CHILL WARNING UNTIL NOON CST TODAY FOR MNZ071-072-080-081-
089-090-097.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR MNZ071-072-
080-081-089-090-097.
IA...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ001-012-
020-031.
WIND CHILL WARNING UNTIL NOON CST TODAY FOR IAZ002-003-013-014-
021-022-032.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR IAZ002-003-
013-014-021-022-032.
NE...WIND CHILL ADVISORY UNTIL 6 PM CST THIS EVENING FOR NEZ013-014.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...CHENARDHazardous weather outlook, Mar 2, 4:02 AM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 402 AM CST SUN MAR 2 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 402 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER... WIND CHILL READINGS OF 25 TO 40 BELOW ZERO EARLY THIS MORNING WILL GRADUALLY EASE INTO THE 15 BELOW TO 25 BELOW ZERO RANGE BY LATE AFTERNOON. THE COLDEST WIND CHILLS WILL BE NORTH OF INTERSTATE 90 AND ALSO EAST OF INTERSTATE 29 THIS MORNING. WINDS WILL BECOME LIGHT TONIGHT. HOWEVER...WITH TEMPERATURES FALLING INTO THE DOUBLE DIGITS BELOW ZERO...ANY SLIGHT BREEZE WILL STILL RESULT IN WIND CHILL READINGS IN THE 20 BELOW TO 30 BELOW ZERO RANGE AT TIMES THROUGH EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN AREA OF LIGHT SNOW WILL MOVE ACROSS PARTS OF THE AREA ON TUESDAY. ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE...GENERALLY AROUND AN INCH OR LESS...AND MAINLY AFFECTING AREAS NORTHEAST OF A LINE FROM HURON TO SIOUX FALLS...TO SPENCER IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Wind Chill Advisories in South Dakota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.